MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false negative cefoxitin screen (oxsf) result for a patient staphylococcus aureus wound isolate while using the vitek® 2 ast-gp75 test kit (reference 415670, lot 2751099203).The isolate was repeated on the vitek 2 using the same lot of cards and tested using genexpert® pcr.The vitek 2 obtained a negative cefoxitin screen result however; the genexpert pcr result was oxsf positive.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false negative cefoxitin screen (oxsf) result for a patient staphylococcus aureus wound isolate while using the vitek® 2 ast-gp75 test kit (reference 415670, lot 2751099203).The isolate was repeated on the vitek 2 using the same lot of cards and tested using genexpert® pcr.The vitek 2 obtained a negative cefoxitin screen result while the genexpert pcr result was oxsf positive.Biomérieux investigation was conducted.However, the patient strain was no longer available for submittal and investigation.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.Local customer service (lcs) confirmed the customer cleans the dispensettes with soap and water, and the tips cleaned with alcohol in addition to autoclaving monthly.The customer was been advised that autoclaving is the only recommend method for cleaning the dispensette as alcohol and detergent can potentially cause organism growth issues inside of the card, leading to inaccurate results.Vitek 2 ast-gp75 lot # 2751099203 met final qc release criteria.This lot passed qc performance testing.No ncmrs were written against this lot.Ncmrs were reviewed for the last 13 months (30sep2018 to 30oct2019).No ncmrs were written for the ast-gp75 card for performance issues.Without submittal of the isolate, no further investigation is possible.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9072385
Report Number1950204-2019-00268
Device Sequence Number16581739
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Catalogue Number415670
Device Lot Number2751099203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1